Author Topic: skyblue4321  (Read 528 times)

[Buddie]

skyblue4321
« on: May 10, 2022, 12:17:39 pm »
Suffering heavily from ativan withdrawal...  proscribed .5 MG and and latter 1MG for around a year or two.  The dosage was increased in the Month of March 2022 to 1.5.  I temporarily ran out at the end of March and horribly mentally crashed.  I renewed my prescription.  And I immediately started to to taper off during the month of April.  I have not had any Ativan for six days, but i am having horrible withdrawal symptoms.  The only thing that is keeping my from going crazy is red wine mixed with water and orange juice.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #1 on: May 10, 2022, 12:22:26 pm »
Hello [...], welcome to BenzoBuddies,

Your taper was too fast, we recommend reducing your dose by about 5-10% every couple of weeks depending on your symptoms, they should guide your taper.  Would you consider reinstating and doing a slow taper to hopefully get some functionality back?  If you don't choose to do this then you need to know these symptoms will most likely last for a few months or more but even if you do go back on the Ativan and taper you'll face difficult symptoms. 

The reason the alcohol is helping you is because it affects the same part of the brain as the Ativan does so you're giving it what it needs in liquid form.  I'll provide you with a few links to help you navigate the forum but please let us know how we can help you.

[...]

 Colorado Consortium Benzodiazepine Deprescribing Guidelines

Planning Your Withdrawal (Taper)

Withdrawal Support (during your taper)

The Ashton Manual
   
Post-withdrawal Recovery Support

Cold Turkey, Detox & Rapid Withdrawal 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #2 on: May 10, 2022, 02:04:06 pm »
Thank you for the info. 

Unfortunately, I didn't read the Ashton Manual until after I ended the taper and went into severe withdrawal.  I now realize I was crazy to try to do it so quickly over just a month.  I am now very reluctantly wondering if I should start over with a reinstatement.  Though, part of me is wondering if I can power through these terrible mornings and nights with my my red wine/water/orange mixture.  I'm like clockwork somewhat ok in the late afternoon and early evening. 

I have been pretty desperately trying to switch to a new psychiatrist.  I am meeting with my current psychiatrist today, even though I have almost completely lost confidence in his abilities.  I am dreading meeting him today.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #3 on: May 10, 2022, 04:22:44 pm »
One question: how is it possible to taper by 5 to 10% when the .5 MG Ativan pills are so small.  I cut them in half for my last four days and I supposed it might be possible to quarter them, but it seem impossible to cut up those tiny pills any smaller?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #4 on: May 10, 2022, 04:29:56 pm »
I hope you are wrong about it taking months.  I am 6 days in and near the end of my rope.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #5 on: May 10, 2022, 10:40:06 pm »
I quit cold turkey which is pretty much what you did and I made it through it so if you decide to stay benzo free you have just as much chance for recovery as anyone else.  The purpose of a slow taper is to be able to live your life while eliminating the drug but even doing that its a difficult process.

When I say months I want you to understand that the symptoms you're feeling now will change, sometimes they'll lessen, other times they'll increase.  Sometimes your symptoms will change or leave only to come back or be replaced by others but gradually you'll improve so please don't let my words frighten you. 

We have lots of clever ways to get the tablets smaller if you decide to reinstate, here are some Titration FAQ's.

Let us know how your appointment went.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #6 on: May 11, 2022, 02:25:34 pm »
I reinstated. 

I am now on Ativan .25 MG before I go to bed and Ativan .25 MG when I wake up in the morning.  I am starting 14 MG of Mirtazapine before bed.

He also suggested I stop taking the Buspar and Hydroxyzine that another doctor had given me, saying they were not strong enough to help me.

I was able to sleep through the night for the first time in 6 days and I am feeling fine right now, but I am disappointed to be back on the Ativan.

Because I am going back on at such a low dose, I am hoping that it will eventually be easier to taper off.   

My doctor said he was fine with me tapering of the Ativan completely, but was very vague about any timetable.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #7 on: May 11, 2022, 02:42:52 pm »
I'm relieved to hear you reinstated, I know you're disappointed but you've now had a taste of the power of these drugs and we can't take this situation lightly.  Please don't attempt to taper until you've had a chance to stabilize, I'm unsure if the amount he started you back on will be enough and if it isn't then we need to consider this your first reduction and your body needs time to get used to it.  Going off and on medications can also affect you so this is another reason to hold this dose.

We can help you with a taper plan if your doctor doesn't have one or it's too fast, let us know how we can help.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #8 on: May 11, 2022, 03:04:56 pm »
Thank you for advice.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: skyblue4321
« Reply #9 on: May 17, 2022, 03:53:14 pm »
Update

The past seven days I have been taking 15 MG of Mirtazapine, .25 mg of Ativan when I wake up in the middle of the night around 3am, and another .25 of Ativan when i wake up in the morning feeling severe anxiety and depression.   

Taking the .25 around 3am usually gets me back to sleep and the severe anxiety and depression that i wake up with seems to decrease somewhat after I take the .25 in the morning.

Overall, I am feeling kind of hopeless.  I still feel somewhat normal in the late afternoon and early evenings.  But I dread the mornings. 

I am meeting with my psychiatrist today.  I'm going to ask him to increase my Mirtazapine to 30 MG.  He proscribed me 10 MG of Zaleplon, but I have not taken any as of yet. I am also still drinking red wine mixed with water and orange juice periodically.  It is the only thing that takes the edge of the severe anxiety.

Any advice?  Do I need to switch to a longer lasting Benzo to successfully taper off?  Should I ask my psychiatrist for any particular prescription to help with my tolerance withdrawal and waking up in the middle night? 

Right now, my only hope is that the Mirtazapine will eventually kick in and lessen my depression and anxiety and make it easier to stop taking one of the .25 Ativan tablets. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.